Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 9, NWS Houston/Galveston, TX

April 13, 2019Brazos County, Madison County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Apr 13, 2019, 11:35 AM CDT for Brazos County, Madison County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2019, 11:35 AM CDT (16:35 UTC)
Expired
Apr 13, 2019, 12:00 PM CDT
In force
25 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Brazos County, TX, Madison County, TX

The radar

The Ft Hood radar (KGRK), 110 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 10:01 AM CDTSevere Thunderstorm WatchSPC5 hr
Apr 13, 11:26 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 531 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
531 m²/s²
0-3 km storm-relative helicity
763 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

339 
WFUS54 KHGX 131635
TORHGX
TXC041-313-131700-
/O.NEW.KHGX.TO.W.0009.190413T1635Z-190413T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
1135 AM CDT Sat Apr 13 2019

The National Weather Service in League City has issued a

* Tornado Warning for...
  North central Brazos County in southeastern Texas...
  West central Madison County in southeastern Texas...

* Until noon CDT.
    
* At 1135 AM CDT, a severe thunderstorm capable of producing a
  tornado was located 8 miles north of Wixon Valley, or 13 miles east
  of Hearne, moving northeast at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  north central Brazos and west central Madison Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3095 9607 3078 9641 3079 9642 3086 9639
      3091 9635 3097 9625 3099 9617 3101 9613
TIME...MOT...LOC 1635Z 227DEG 33KT 3088 9637 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 13, 11:23 AM CDT, 12 minutes earlier.

Area forecast discussion, Apr 13, 11:23 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1123 AM CDT Sat Apr 13 2019

.NEAR TERM [Through Today]...Mesoscale Discussion...
Latest surface analysis has a warm front stretching from NE of
Austin to just north of College Station to Nacogdoches in E TX.
Surface low tracking near Austin should also move along the warm
front as it pushes north slowly. Tornadic supercell near Hearne
north of College Station seems to be riding along this boundary.
Also watching storm in Houston County near Crockett as it nears
better low level shear near the boundary. Storm already has
rotation and severe - monitoring closely.

Environment increasing just south of warm front for higher severe
potential. Latest model guidance from WRF/HRRR continues to
highlight areas north of Brenham to Conroe to Cleveland for severe
weather this afternoon. Instability increasing south of boundary
with clouds clearing allowing for heating. ML CAPE up to around
2000 to 3000 J/kg in warm sector. 0-1km shear up to around
20-30kts near the boundary supporting rotating updrafts. Look for
tornado watch (issued during the writing of this AFD) to be issued
for a portion of the area. Deep layer shear will only increase as
300 mb jet moves over the area. Surface low matches well with left
exit region of the jet with large scale ascent eroding any
capping. Morning soundings showed very little cap and AMDAR
soundings over Houston showed no cap with heating to around 80F at
the surface. Look for severe threats to remain north of Houston at
this time but Houston will be on the edge. We will need to closely
monitor the southern edge of convection this afternoon as a front
moves into the area between 1-5PM.

Overpeck

&&

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  77  47  69  49  79 /  80  10   0   0   0
Houston (IAH)          81  50  71  51  77 /  60  10   0   0   0
Galveston (GLS)        77  53  70  61  72 /  50  10   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...Small Craft Advisory until 7 PM CDT Sunday for the following
     zones: Galveston Bay...Matagorda Bay.

     Gale Watch from late tonight through Sunday afternoon for the
     following zones: Coastal waters from Freeport to Matagorda
     Ship Channel TX out 20 NM...Coastal waters from High Island
     to Freeport TX out 20 NM...Waters from Freeport to
     Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

     Small Craft Advisory until 1 AM CDT Sunday for the following
     zones: Coastal waters from Freeport to Matagorda Ship
     Channel TX out 20 NM...Coastal waters from High Island to
     Freeport TX out 20 NM...Waters from Freeport to Matagorda
     Ship Channel TX from 20 to 60 NM...Waters from High Island
     to Freeport TX from 20 to 60 NM.

     Small Craft Advisory from 1 PM to 7 PM CDT Sunday for the
     following zones: Coastal waters from Freeport to Matagorda
     Ship Channel TX out 20 NM...Coastal waters from High Island
     to Freeport TX out 20 NM...Waters from Freeport to
     Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

&&

DISCUSSION...
NEAR TERM...Overpeck
Hazardous weather outlook, Apr 13, 4:49 AM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
449 AM CDT Sat Apr 13 2019

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436-437-141200-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Islands-Montgomery-
Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker-
Waller-Washington-Wharton-
449 AM CDT Sat Apr 13 2019

This hazardous weather outlook is for portions of Southeast Texas.

.DAY ONE...Today and Tonight

A storm system will move through the area today. Showers and thunderstorms
can be expected in the morning through the afternoon hours, and some
of the thunderstorms could become strong or severe. Primary weather
hazards will be isolated tornadoes, damaging winds, large hail and frequent
lightning. Locally heavy rainfall will be possible too. Wind advisories
might be needed both ahead of the storm system today and behind the
storm system tonight and on into Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Wind advisories might be needed on Sunday morning. Strong to severe
thunderstorm development might be possible around midweek in association
with the next storm system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today.

GMZ330-335-350-355-370-375-TXZ438-141200-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Galveston Island and Bolivar Peninsula-
Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
449 AM CDT Sat Apr 13 2019

This hazardous weather outlook is for portions of Southeast Texas.

.DAY ONE...Today and Tonight

A storm system will move through the area today. Showers and thunderstorms
can be expected mainly in the morning through early afternoon hours,
and some of the thunderstorms could become strong or severe. Strong
rip currents will be possible, and elevated tides could result in minor
coastal flooding. Elevated seas and moderate to strong winds both
ahead of the system and behind the system are expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Elevated seas and moderate to strong offshore winds are expected on
Sunday. Strong to severe thunderstorm development might be possible
around midweek in association with the next storm system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today.

In the hours before

Special weather statement, Apr 13, 10:24 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1024 AM CDT Sat Apr 13 2019

TXZ163-164-177-178-131615-
San Jacinto TX-Walker TX-Houston TX-Trinity TX-
1024 AM CDT Sat Apr 13 2019

...SPECIAL WEATHER STATEMENT...

At 1023 AM CDT, Doppler radar was tracking a strong thunderstorm near
Trinity, or 20 miles southeast of Austonio, moving north at 50 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Trinity, Lovelady, Riverside, Kennard, Sebastopol, Weches and
Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southeastern Texas.

LAT...LON 3157 9525 3157 9515 3156 9514 3155 9515
      3154 9514 3152 9510 3150 9509 3149 9511
      3147 9510 3146 9507 3147 9506 3144 9504
      3144 9501 3081 9526 3084 9552 3158 9538
      3159 9528
TIME...MOT...LOC 1523Z 194DEG 42KT 3101 9535
Local storm report, Apr 13, 11:35 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1135 AM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     1 W KENNARD             31.36N  95.20W
04/13/2019                   HOUSTON            TX   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ON THE WEST SIDE OF KENNARD.

&&

EVENT NUMBER HGX1900049

KP

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:24 PM CDTSpecial Weather StatementHGXLiberty51 min
Apr 13, 4:36 AM CDTGale WatchHGX12 hr
Apr 13, 4:36 AM CDTSmall Craft AdvisoryHGX36 hr
Apr 13, 10:24 AM CDTSpecial Weather StatementHGXHouston, Trinity51 min
Apr 13, 11:10 AM CDTSevere Thunderstorm WarningHGXHouston, Trinity35 min
Apr 13, 11:29 AM CDTTornado WarningHGXHouston31 min
Apr 13, 11:48 AM CDTSevere Thunderstorm WarningHGXGrimes, Houston, Madison, Walker42 min
Apr 13, 11:50 AM CDTTornado WarningHGXGrimes, Houston, Madison, Walker25 min
Apr 13, 12:12 PM CDTTornado WarningHGXHouston, Madison, Walker48 min
Apr 13, 12:27 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson48 min
Apr 13, 12:37 PM CDTTornado WarningHGXGrimes, Houston, Madison23 min
Apr 13, 12:43 PM CDTTornado WarningHGXHouston47 min
Apr 13, 12:49 PM CDTSpecial Weather StatementHGXBrazos, Grimes, Madison56 min
Apr 13, 12:52 PM CDTTornado WarningHGXHouston, Madison38 min
Apr 13, 1:18 PM CDTSevere Thunderstorm WarningHGXHouston42 min
Apr 13, 1:26 PM CDTSpecial Weather StatementHGXMontgomery, Polk, San Jacinto, Trinity, Walker49 min
Apr 13, 1:30 PM CDTTornado WarningHGXHouston, Trinity45 min
Apr 13, 1:44 PM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker31 min
Apr 13, 1:55 PM CDTSevere Thunderstorm WarningHGXHouston, Polk, Trinity25 min
Apr 13, 1:59 PM CDTSpecial Weather StatementHGXGrimes31 min
Apr 13, 2:04 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity26 min
Apr 13, 2:14 PM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery, Walker, Waller12 min
Apr 13, 2:23 PM CDTSevere Thunderstorm WarningHGXPolk22 min
Apr 13, 2:43 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris32 min
Apr 13, 2:49 PM CDTSpecial Weather StatementHGXFort Bend, Harris41 min
Apr 13, 2:50 PM CDTSpecial Weather StatementHGXSan Jacinto40 min
Apr 13, 2:58 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris32 min
Apr 13, 3:08 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto9 min
Apr 13, 3:13 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery32 min
Apr 13, 3:21 PM CDTSpecial Weather StatementHGXFort Bend39 min
Apr 13, 3:30 PM CDTSpecial Marine WarningHGX60 min
Apr 13, 3:31 PM CDTSpecial Weather StatementHGXHarris44 min
Apr 13, 3:45 PM CDTSpecial Weather StatementHGXBrazoria30 min
Apr 13, 4:08 PM CDTSpecial Weather StatementHGXLiberty37 min
Apr 13, 4:12 PM CDTGale WarningHGX19 hr
Apr 13, 4:26 PM CDTSpecial Weather StatementHGXGalveston49 min
Apr 13, 6:31 PM CDTWind AdvisoryHGXBrazoria, Galveston, Jackson, Matagorda9 hr

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.